7th day and in severe pain - stopped vicadin - should I call my Dr? | Hysterectomy Recovery (post hysterectomy) | HysterSisters
HysterSisters Hysterectomy Support and Information
HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Support Posts > Hysterectomy Recovery (post hysterectomy)


With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

7th day and in severe pain - stopped vicadin - should I call my Dr? 7th day and in severe pain - stopped vicadin - should I call my Dr?

Thread Tools
  #1  
Unread 04-19-2006, 05:52 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

7th day today and I feel like I regressed 3 days.

For two days prior I took Vicadin and I was walking around the house and feeling very optomistic that I was on my way to recovery. I had pain but not enough to stop me from getting out of bed to get my blood circulating. I got a severe headache on my right lower back of my head and threw up my dinner last night. As you all know this is not fun when your belly is full of stiches and you are in pain. I know it was the vicadin that made me sick.

Today I took some motrin and Tylenol (original perscription for my LAVH)(like water) and I feel like I have Shards of glass in my belly and burning and I can hardly walk again. I have tried to tough it out all day today in the hopes that if I just allow myself to deal with the pain I will heal faster.

Should I be asking for better pain medication or should I just tough it out. I took my self off the vicadin and I did not call my Doctor to advise him because they gave me such a hard time about getting better pain medication on Sunday night. I swear they treat me like I am drug addict or something. I read in other Posts that some people do not need pain medication when they get home?????? Why am I still in so much pain? When does it get better? I am so sick of this.
Cynthia
Sponsored Links
Advertisement
 
  #2  
Unread 04-19-2006, 05:58 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

We had surgery the same day, if I was in that much pain I would call me Dr.. She told me to if the pain was uncontrolable.. I myself am just taking 600 motrin 3xs a day, the other meds made me feel worse.. But the pain your are describing, I would call... Please take care of yourself...

edited to add....

Make sure you tell your Dr you threw up and you think it was from the other pain meds so she can think of something easier on your stomach to give you
  #3  
Unread 04-19-2006, 06:28 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

Definately call your doctor--and I hope your pain eases.
Sponsored Links
Advertisement
 
  #4  
Unread 04-19-2006, 06:42 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

(((cynick)))
I agree too, call the dr. You need to be able to manage your pain by controling what you do~not doing too much and with pain medication. Everyone responds differently and what you have doesn't seem to be working for you. This isn't unreasonable for you to be asking about. All drs seem to be different in how they feel about the medication. Mine was very good and refilled my medication twice. I didn't take it round the clock, but I needed it now and then for 5 weeks. I didn't end up taking all the pills he gave me, but I appreciated him trusting me to know when I needed them.
Call and tell them what is happening and how badly you hurt. You know you are not abusing them so don't give into them making you feel funny, stand up for yourself.
I hope you will get some relief. If they don't want you to have more, then be sure to ask them how they want you to manage the pain and how much pain do they feel is normal. This sounds pretty bad.. be sure they understand. in there. Let us know what you find out.
's, Rita
  #5  
Unread 04-19-2006, 06:50 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

Maybe you are doing too much or you still have all that icky gas!! I had horrid gas pains (sounds like what you are describing, stabbing in the stomach about 7 days after surgery) because I was drinking carbonated sodas!! I took some extra strength gas relief and this helped as well as stool softeners. I think you should most definitely call you dr and tell them you threw up... that is sooo not cool. I totally sympathize with you because I have a huge vertical incision!! Get some rest....take it easy and relax!!!
  #6  
Unread 04-19-2006, 07:02 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

I am sorry. That dr needs to trust your instincts. I am lucky enough my dr has asked me my 5 day post op and yesterday if I neded more meds..I said not now. Everywhere I have read it says do not be ashamed of pain meds because the more comfortable you are the more rest and the faster the healing. I would call him and tell him you need a pain pill that will help you recover.
  #7  
Unread 04-19-2006, 07:06 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

Thanks

Have one of those huge verticle incisions from emergency surgery last year from my belly button down to my pelvis. Between the LAVH, 4 Laps and the Exploratory Surgery last year my stomach looks like a war zone.

I called the Doctor and they told me take 1 Vicoden with food. Better to have no pain.

I think you are right about carbonated soda. I have been drinking diet pepsi. I will stop and take the Gas Medicine now.

Thank you and good luck.

Cynthia
  #8  
Unread 04-19-2006, 07:20 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

Cyn, don't worry....you can drink soda in about one more week....just wait for all the gas to get out first and then try again. I am doing great now, 3 weeks today!! and drinking soda as well as a couple of glasses of wine every now and then. Hang in there...the worst is almost over!!
  #9  
Unread 04-19-2006, 08:50 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

Hi Cyn, I cannot tolerate vicodin either and you definitely don't want to be throwing up now. Darvocet might work for you. It's not as strong as vicodin, but might give you some relief. You can try half doses to see if you can tolerate it. If you are nervous about throwing up again, you could ask your doctor for some anti-nausea medication like phenergan. It will stop the throwing up, but it will also put you to sleep.
In addition to drinking water, my doctor suggested drinking small amounts of fruit juice to replenish the electrolytes you lose when you are constantly throwing up. Your doctor should be helping you out with your pain, and you should not feel bad for calling them.
  #10  
Unread 04-19-2006, 09:09 PM
7th day and in severe pain - stopped vicadin - should I call my Dr?

I am at day 23 and still take hydrocodone 5/500 2 times a day. Most of the pain I am having is with gas and bowel issues. my doctor states it is not uncommon to need pain meds up to the 1 month mark. He stated of all surgeries out there this is the hardest to recover from because of all the internal movement and manipulation. THis is harder and longer to recover from than heart surgery.There are other pain meds besides hydrocodone for pain. You should call your doctor and state your needs. So what if they think your a drug addict. Which they probally don't. It is your issue not theirs.Pain is real and should be treated as a real problem. Speak up for yourself.
Reply

Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
6 Replies, Last Reply 08-09-2009, Started By irishprincess70
10 Replies, Last Reply 07-30-2009, Started By CardioQueen
5 Replies, Last Reply 11-09-2006, Started By shamdywis
14 Replies, Last Reply 07-19-2006, Started By NoniOhio
4 Replies, Last Reply 11-26-2005, Started By Oregonia
2 Replies, Last Reply 11-18-2004, Started By bunny_nose
1 Reply, Last Reply 10-29-2004, Started By floridaflash
14 Replies, Last Reply 07-02-2004, Started By PinkDolphin1007
2 Replies, Last Reply 09-15-2001, Started By JMW36
12 Replies, Last Reply 11-26-2000, Started By youngatheart
4 Replies, Preparing for Hysterectomy (pre hysterectomy)
2 Replies, Pelvic Floor and Bladder Issues
2 Replies, Hysterectomy Options and Alternatives
50 Replies, Preparing for Hysterectomy (pre hysterectomy)
3 Replies, Hysterectomy Options and Alternatives
9 Replies, Pelvic Floor and Bladder Issues
8 Replies, Endometriosis Support
8 Replies, Preparing for Hysterectomy (pre hysterectomy)
3 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause
16 Replies, Preparing for Hysterectomy (pre hysterectomy)



Advertisement

Hysterectomy News

October 22,2017

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement